MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR REAMER GUIDE; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR REAMER GUIDE; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75102205
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Primary - dr used the instrument with the hook being broke off but requested it be replaced.No delay & the patient was not affected.Rep is uncertain how it broke.
 
Additional Manufacturer Narrative
A polarstem collar reamer guide, used in treatment, was returned for investigation.The hook of the reamer guide was confirmed to be broken.A design review previously performed demonstrated that the hook may contact the reamer if it is not fully engaged in the rasp during reaming.This is likely to lead to a fracture of the hook and the spring might become loose.It is therefore assumed that foreign material prevented the hook to fully engage in the rasp, which led the reamer to hit and fracture the hook during reaming.A new design of the device has been released in order to prevent the reoccurrence of this issue.The root cause is attributed to a insufficient design.Further investigations have been initiated to review the performance of this device.This complaint has been reopened for reporting reasons, according to the current procedure.No additional information became available.This version of the device will be monitored for similar issues.The returned device will be discarded.

Brand Name
POLARSTEM COLLAR REAMER GUIDE
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key10180067
Report Number9613369-2020-00124
Device Sequence Number14216364
Product Code LZO
UDI-Device Identifier00885556535493
UDI-Public(01)00885556535493(17)421204(10)A57539
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102205
Device Catalogue Number75102205
Device Lot NumberA57539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date08/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1